Arkansas, 2003

Hail in Arkansas, June 14, 2003

June 14, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 14, 2:02 PM CST, 53 minutes earlier.

Area forecast discussion, Jun 14, 2:02 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CDT SAT JUN 14 2003

FORECAST CONCERNS: RAIN CHANCES AND TEMPS THRU THE FCST PD.

LATEST SFC ANALYSIS/MSAS DATA SHOWING WEAK SFC FNT OVER NRN AR...
ROUGHLY ALONG A KFYV-KJBR LINE. SCTD CONVECTION HAS BEEN NOTED ALONG
THE BNDRY OVER THE PAST FEW HRS. MEANWHILE...ANOTHER AREA OF
RAINFALL IS AFFECTING SRN THIS AFTN. THIS ACTIVITY MAINLY DRIVEN BY
SHRTWV ENERGY MOVG OVER THE REGION.

STILL HAVE TO CONTEND WITH AN UNSETTLED WX PATTERN OVER THE FA FOR
MUCH OF THIS FCST CYCLE. THE MESOETA CONTS TO HAVE A GOOD HANDLE ON
SHORT TERM TRENDS AND HAVE FOLLOWED THIS SOLUTION AGAIN TODAY. IT
SHOULD BE NOTED THAT THE GFS IS MORE IN LINE WITH THE MESOETA TODAY
AS COMPARED TO YESTERDAYS RUNS.

IN A NUTSHELL...THE SFC BNDRY IS PROGGED TO MEANDER OVER THE FA THE
NEXT FEW DAYS AS SEVERAL UPPER LVL IMPULSES TRACK ACRS THE STATE.
END RESULT WL BE A CONTD CHC OF SHRA/TSRA THRU THE SHORT TERM PD.
LOCATIONS NEAR AND SOUTH OF THE BNDRY WL SEE THE BETTER CHCS OF
RAINFALL. WITH LIGHT WIND FLOW ALOFT...WILL HAVE TO CONTEND WITH
LOCALIZED FF CONCERNS AS WELL.

HAVE GONE ALONG WITH PERSISTENCE AS FAR AS TEMPS GO THRU MON. EXPECT
HIGHS GENERALLY IN THE LOW TO MID 80S AND NIGHTTIME LOWS IN THE 60S
TO NEAR 70. STAYED FAIRLY CLOSE TO NGM/AVN MOS TEMPS FOR ALL PDS.

IN THE EXTENDED...UPPER TROF AND WEAKENING SFC FNT WILL LINGER OVER
THE FA THRU MIDWEEK. APPEARS SRN HALF OF AR WILL HAVE THE BETTER
CHCS OF SEEING SCTD SHRA/TSRA ACTIVITY. GFS INDCS A NEW SFC FNT
WORKING INTO AR FM THE NE LATER IN THE WEEK. THIS MAY FINALLY BRING
SOME DRIER AIR TO MOST AREAS. KEPT POPS IN CHC CAT PER CURRENT FCST
WITH TEMPS WARMING A DEGREE OR TWO EACH DAY FOR MAXES.  ..44..

.LZK...NONE.
Hazardous weather outlook, Jun 14, 4:00 AM CST, 10 hours 55 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY
AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON
AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS
COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT
CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE
STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE
STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT
COULD CAUSE BRIEF MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH
OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE
WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE
THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON
AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND
A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP
AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME
AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS
LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

29

The radar

The Western Arkansas radar (KSRX), 53 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
June 14, 2:55 PM CST
Where
Logan County, Driggs
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.233, -93.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362927.